Alert archive / Wisconsin / Tornado Warnings in 2010
Tornado Warning 34, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Jul 22, 2010, 5:56 PM CDT for 5 counties in Wisconsin. It was in force for 64 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2010, 5:56 PM CDT (22:56 UTC)
- Expired
- Jul 22, 2010, 7:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Dane County, WI, Jefferson County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 47 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 6:02 PM CDT | TORNADO | 5 Wnw Albion, WI | EF1 TORNADO SPUN UP 4.6 MILES WNW OF ALBION AND MOVED TO 0.5 MILE WEST OF ALBION. TREES UPROOTED...AND TREE LIMBS DOWN. CORN CROP DAMAGE. SOME BARN DAMAGE. SURVEY CONDUCTED BY MIDWEST SSTRC...A SPOTTER ORGANIZATION BASED IN MONONA. INFORMIATON COLLABORATED WIT |
| Jul 22, 6:15 PM CDT | TORNADO 0 | 6 Sw Fort Atkinson, WI | EF0 TORNADO. TRACK FROM 6.6 SW TO 5.3 S OF FORT ATKINSON. 65-70MPH WINDS. MOSTLY TREE LIMB DAMAGE. |
| Jul 22, 6:26 PM CDT | TORNADO 0 | 6 Se Fort Atkinson, WI | EF0 TORNADO. TRACK 2.7 SW OF COLD SPRING TO 3.6 SE OF COLD SPRING. 4MI LENGTH. 65-70 MPH. MOSTLY TREE LIMB DAMAGE. 626PM TO 634PM. |
| Jul 22, 6:28 PM CDT | TORNADO | 2 N Milton, WI | BRIEF TORNADO ON GROUND AT INTERSECTION OF HWY 59 AND CLEAR LAKE. |
| Jul 22, 6:28 PM CDT | TORNADO | 3 Se Fort Atkinson, WI | DEBRIS IN AIR...SPOTTER 3 SOUTH OF FORT...LOOKING EAST. |
| Jul 22, 6:28 PM CDT | TORNADO | 4 S Fort Atkinson, WI | TORNADO NEAR HWY 12 AND CREAMERY RD. |
| Jul 22, 6:31 PM CDT | FUNNEL CLOUD | East Troy, WI | REPORTED NORTH OF TROY CENTER. |
| Jul 22, 6:38 PM CDT | TORNADO | 2 Se Eagle, WI | DEBRIS FALLING FROM SKY IN EAGLE SPRING LAKE AREA. |
| Jul 22, 6:44 PM CDT | TORNADO | 2 Wnw Whitewater, WI | RIGHT NORTH OF THE JEFFERSON...WALWORTH COUNTY LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 3:26 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
458
WFUS53 KMKX 222256
TORMKX
WIC025-055-105-127-133-230000-
/O.NEW.KMKX.TO.W.0034.100722T2256Z-100723T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
556 PM CDT THU JUL 22 2010
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
SOUTHERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
NORTHERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHWESTERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN...
SOUTHWESTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 700 PM CDT
* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR FORT ATKINSON...AND MOVING EAST
AT 35 MPH. NUMEROUS REPORTS OF STRONG ROTATION AND FUNNEL CLOUDS
HAVE BEEN RECIEVED.
ANOTHER STORM WAS LOCATED NEAR BROOKLYN...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITEWATER...EAST TROY...PALMYRA...NORTH PRAIRIE...HEBRON...ROME...
LA GRANGE...NWS SULLIVAN/MILWAUKEE...EAGLE AND TROY CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A
BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.
&&
LAT...LON 4283 8936 4285 8936 4285 8947 4291 8947
4301 8839 4278 8839
TIME...MOT...LOC 2254Z 268DEG 32KT 4288 8884
$$
ZABEL7 follow-up statements
752
WWUS53 KMKX 222303
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 PM CDT THU JUL 22 2010
WIC025-055-105-127-133-230000-
/O.CON.KMKX.TO.W.0034.000000T0000Z-100723T0000Z/
WAUKESHA WI-ROCK WI-JEFFERSON WI-WALWORTH WI-DANE WI-
603 PM CDT THU JUL 22 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN DANE...
NORTHWESTERN WALWORTH...SOUTHERN JEFFERSON...NORTHERN ROCK AND
SOUTHWESTERN WAUKESHA COUNTIES UNTIL 700 PM CDT...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR FORT ATKINSON...MOVING EAST AT 35 MPH. A
SECOND STORM SHOWS STRONG ROTATION SOUTHEAST OF STOUGHTON.
LOCATIONS IMPACTED INCLUDE...
WHITEWATER...EAST TROY...PALMYRA...NORTH PRAIRIE...HEBRON...ROME...
LA GRANGE...NWS SULLIVAN/MILWAUKEE...EAGLE AND TROY CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4283 8936 4285 8936 4292 8937 4301 8839
4278 8839
TIME...MOT...LOC 2303Z 276DEG 30KT 4288 8874
$$
KUHLMAN906 WWUS53 KMKX 222313 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 613 PM CDT THU JUL 22 2010 WIC025-055-105-127-133-230000- /O.CON.KMKX.TO.W.0034.000000T0000Z-100723T0000Z/ WAUKESHA WI-ROCK WI-JEFFERSON WI-WALWORTH WI-DANE WI- 613 PM CDT THU JUL 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN DANE... NORTHWESTERN WALWORTH...SOUTHERN JEFFERSON...NORTHEASTERN ROCK AND SOUTHWESTERN WAUKESHA COUNTIES UNTIL 700 PM CDT... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR PALMYRA...OR NEAR WHITEWATER...MOVING EAST AT 30 MPH. A SECOND STORM SHOWS ROTATION NEAR ALBION. LOCATIONS IMPACTED INCLUDE... EAST TROY...PALMYRA...NORTH PRAIRIE...ROME...LA GRANGE...NWS SULLIVAN/MILWAUKEE...EAGLE AND TROY CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4284 8920 4293 8921 4301 8839 4278 8839 TIME...MOT...LOC 2313Z 273DEG 28KT 4289 8866 $$ KUHLMAN
787 WWUS53 KMKX 222323 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 623 PM CDT THU JUL 22 2010 WIC025-222332- /O.CAN.KMKX.TO.W.0034.000000T0000Z-100723T0000Z/ DANE WI- 623 PM CDT THU JUL 22 2010 ...THE TORNADO WARNING FOR SOUTHEASTERN DANE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4283 8901 4295 8901 4301 8839 4278 8839 TIME...MOT...LOC 2322Z 280DEG 26KT 4287 8857 $$ WIC055-105-127-133-230000- /O.CON.KMKX.TO.W.0034.000000T0000Z-100723T0000Z/ WAUKESHA WI-ROCK WI-JEFFERSON WI-WALWORTH WI- 623 PM CDT THU JUL 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN WALWORTH... SOUTHERN JEFFERSON...NORTHEASTERN ROCK AND SOUTHWESTERN WAUKESHA COUNTIES UNTIL 700 PM CDT... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR PALMYRA...OR 8 MILES EAST OF WHITEWATER...MOVING EAST AT 30 MPH. A SECOND STORM SHOWS STRONG ROTATION JUST SOUTHEAST OF BUSSEYVILLE. LOCATIONS IMPACTED INCLUDE... EAST TROY...NORTH PRAIRIE...EAGLE AND TROY CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4283 8901 4295 8901 4301 8839 4278 8839 TIME...MOT...LOC 2322Z 280DEG 26KT 4287 8857 $$ KUHLMAN
519 WWUS53 KMKX 222329 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 629 PM CDT THU JUL 22 2010 WIC055-105-127-133-230000- /O.CON.KMKX.TO.W.0034.000000T0000Z-100723T0000Z/ WAUKESHA WI-ROCK WI-JEFFERSON WI-WALWORTH WI- 629 PM CDT THU JUL 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN WALWORTH... SOUTHERN JEFFERSON...NORTHEASTERN ROCK AND SOUTHWESTERN WAUKESHA COUNTIES UNTIL 700 PM CDT... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CONFIRMED TORNADO. THIS TORNADO WAS LOCATED 5 MILES NORTH OF MILTON...MOVING EAST AT 30 MPH. THIS TORNADO WILL BE NEAR... WHITEWATER AROUND 640 PM CDT. PALMYRA AROUND 655 PM CDT. EAST TROY AROUND 700 PM CDT. OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE HEBRON...LA GRANGE...TROY CENTER AND EAGLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4283 8901 4295 8901 4301 8839 4278 8839 TIME...MOT...LOC 2329Z 275DEG 27KT 4285 8887 $$ KUHLMAN
705 WWUS53 KMKX 222335 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 635 PM CDT THU JUL 22 2010 WIC055-105-127-133-230000- /O.CON.KMKX.TO.W.0034.000000T0000Z-100723T0000Z/ WAUKESHA WI-ROCK WI-JEFFERSON WI-WALWORTH WI- 635 PM CDT THU JUL 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN WALWORTH... SOUTHERN JEFFERSON...NORTHEASTERN ROCK AND SOUTHWESTERN WAUKESHA COUNTIES UNTIL 700 PM CDT... AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CONFIRMED TORNADO. THIS TORNADO WAS LOCATED 3 MILES SOUTH OF FORT ATKINSON...MOVING EAST AT 35 MPH. THIS TORNADO WILL BE NEAR... WHITEWATER AROUND 640 PM CDT. PALMYRA AROUND 655 PM CDT. EAST TROY AROUND 700 PM CDT. OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE HEBRON...LA GRANGE...TROY CENTER AND EAGLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4283 8901 4295 8901 4301 8839 4278 8839 TIME...MOT...LOC 2335Z 278DEG 29KT 4285 8880 $$ KUHLMAN
759
WWUS53 KMKX 222340
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
640 PM CDT THU JUL 22 2010
WIC105-222350-
/O.CAN.KMKX.TO.W.0034.000000T0000Z-100723T0000Z/
ROCK WI-
640 PM CDT THU JUL 22 2010
...THE TORNADO WARNING FOR NORTHEASTERN ROCK COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4283 8877 4284 8877 4284 8884 4296 8889
4301 8839 4278 8839
TIME...MOT...LOC 2340Z 271DEG 23KT 4286 8878
$$
WIC055-127-133-230000-
/O.CON.KMKX.TO.W.0034.000000T0000Z-100723T0000Z/
WAUKESHA WI-JEFFERSON WI-WALWORTH WI-
640 PM CDT THU JUL 22 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN WALWORTH...
SOUTHERN JEFFERSON AND SOUTHWESTERN WAUKESHA COUNTIES UNTIL 700 PM
CDT...
AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO. THIS TORNADO WAS LOCATED NEAR
WHITEWATER...MOVING EAST AT 25 MPH.
THIS TORNADO WILL BE NEAR...
WHITEWATER AROUND 645 PM CDT.
PALMYRA AROUND 700 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE HEBRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4283 8877 4284 8877 4284 8884 4296 8889
4301 8839 4278 8839
TIME...MOT...LOC 2340Z 271DEG 23KT 4286 8878
$$
KUHLMAN885
WWUS53 KMKX 222349
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
649 PM CDT THU JUL 22 2010
WIC055-127-133-230000-
/O.CON.KMKX.TO.W.0034.000000T0000Z-100723T0000Z/
WAUKESHA WI-JEFFERSON WI-WALWORTH WI-
649 PM CDT THU JUL 22 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN WALWORTH...
SOUTHEASTERN JEFFERSON AND SOUTHWESTERN WAUKESHA COUNTIES UNTIL 700
PM CDT...
AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO. THIS TORNADO WAS LOCATED 4 MILES NORTHEAST OF
WHITEWATER...MOVING EAST AT 30 MPH.
THIS TORNADO WILL BE NEAR...
PALMYRA AROUND 700 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE EAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4284 8877 4288 8877 4297 8878 4301 8839
4278 8839
TIME...MOT...LOC 2349Z 267DEG 26KT 4286 8869
$$
KUHLMANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jul 22, 2:45 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 22, 2:45 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT THU JUL 22 2010
OBVIOUS FORECAST CONCERN IS WITH HEAVY RAIN POTENTIAL AND ANY
RESULTING FLOODING.
CONVECTIVE COMPLEX THAT ROLLED THROUGH THIS MORNING DROPPED A
WIDESPREAD 1 TO 1.5 INCHES OF RAIN OVER THE WRN 2/3 OF THE CWA.
THE AREA NORTH OF MILWAUKEE ALONG THE LAKE RECEIVED THE LIGHTEST
AMOUNTS...1/2 INCH OR SO. SO THE GROUND GOT GOOD AND SOAKED OVER
MUCH OF THE AREA.
.TONIGHT...FORECAST CONFIDENCE MEDIUM.
WE ARE IN THE RECOVERY AND REGENERATION PHASE THIS AFTERNOON INTO
THE EARLY EVENING. A SFC LOW IS LOCATED OVER SOUTHEAST MN WITH A
WARM FRONT STRETCHED TO THE SOUTHEAST INTO SOUTHEAST WISCONSIN AND
MOVING NORTHEAST THROUGH THE CWA. A COMPLICATED CONFIGURATION OF
THE COLD FRONT AND OUTFLOW FROM THE MORNING CONVECTION STRETCHES
FROM NORTH OF PRAIRIE DU CHIEN IN WRN WISCONSIN...WEST ACROSS
NORTHERN IOWA. SATELLITE AND RADAR TRENDS SHOW THIS E/W CDFNT IS
BEGINNING TO BUBBLE UP. ATMOSPHERE IS VERY MOIST WITH DWPNTS IN
THE MID 70S AND PRECIPITABLE WATER VALUES OF 2.3 INCHES OVER THE
AREA. RECOVERY IS HAPPENING QUICKLY. BELIEVE WE WILL SEE TRAINING
CONVECTION AS STORMS DEVELOP ALONG THE BNDRY...WHILE THE MEAN
FLOW TAKES THEM EAST ACROSS THE CWA. EVENTUALLY...COLD POOL
DYNAMICS SHOULD OVERTAKE THE PROCESS AND WE SHOULD SEE THE
CONVECTION DIVE SOUTH OF THE STATE LINE. THIS SHOULD OCCUR BY MID
TO LATE EVENING.
UNTIL THEN...LOOKS LIKE MORE HEAVY RAIN AND POTENTIAL FOR FLASH
FLOODING THIS AFTERNOON AND EVENING. HAVE ALREADY STRETCHED IN
THE FLASH FLOOD WATCH UNTIL MIDNIGHT. CONSIDERING ADJUSTING THE
COVERAGE TO SHARPEN UP THE FOCUS. MAY HAVE TO WAIT UNTIL WE SEE
THE MAIN INITIATION AND MOVEMENT OF THE CONVECTION UPSTREAM.
PRECIP SHOULD BEGIN TO DIMINISH BY OR SHORTLY AFTER MIDNIGHT
ACROSS SOUTHERN WISCONSIN.
.FRIDAY...FORECAST CONFINDENCE MEDIUM.
CONVECTION MOVES SOUTH TONIGHT AND SHOULD PUT THE FOCUS FOR ANY
CONVECTION DURING THIS PERIOD SOUTH OF WISCONSIN. WILL HANG ONTO A
SMALL CHANCE AS RESIDUAL INSTABILITY REMAINS HIGH AND A ROGUE
TRIGGER COULD SET OFF A SHOWER OR STORM.
.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE MEDIUM.
VIGOROUS MID LEVEL SHORT WAVE APPROACHES WITH SFC CYCLOGENESIS
UPSTREAM. GOOD SHOT OF WARM AIR ADVECTION LIKELY TO RESULT IN
ANOTHER LARGE MCS THAT ROLLS THROUGH HERE LATE FRIDAY NIGHT AND
SATURDAY MORNING. DIURNAL TREND SHOULD RESULT IN PRECIP MOVING OUT
DURING THE AFTERNOON AND THEN WE ENTER INTO A QUIET TREND FOR A
COUPLE OF DAYS.
.SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.
HIGH PRESSURE SETTLES IN. HAVE A DRY PERIOD HERE...BUT REMAINS WARM
AND ON THE HUMID SIDE.
&&
.AVIATION...COMPLEX FORECAST INTO FRIDAY. STILL PLENTY OF
STRATUS...SOME INTO THE LIFR CATEGORY LINGERING IN THE WAKE OF THE
MCS AND NORTH OF THE SURFACE WARM FRONT. WARM FRONT NUDGING INTO FAR
SOUTHERN WI. KRFD HAS GONE VFR. SO WARM FRONTAL PASSAGE THE KEY TO
SCOURING OUT THE PERSISTENT TYPE LOW CLOUDS...HOWEVER RENEWED
CONVECTION EXPECTED WITH INSTABILITY AXIS INTO SW WI WHERE TEMPS/DEW
POINTS ON THE RISE. SO AREAS THAT LOSE THE STRATUS WILL LIKELY SEE A
RETURN TO THESE CONDITIONS IN AND AROUND THE CONVECTION THOUGH
EVOLUTION STILL NOT CERTAIN. WILL REFINE TIMING OF NEXT STORMS AS
TRENDS BECOME MORE CLEAR. FOR NOW USING THE VICINITY IDEA.
&&
.MARINE...PRESSURE GRADIENT TIGHTENING UP A BIT AHEAD OF WARM FRONT.
BEEN SEEING SOME GUSTS CLOSE TO CRITERIA. BORDERLINE CONDITIONS BUT
WILL GO AHEAD AND HOIST A SMALL CRAFT UNTIL 9Z FOR NOW.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ046-047-051-
052-056>058-062-063-067-068.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT FRIDAY FOR LMZ643>646.
&&
SHORT/LONG TERM...DAVIS
AVIATION/MARINE...COLLARHazardous weather outlook, Jul 22, 3:25 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CDT THU JUL 22 2010 WIZ046-047-051-052-056>060-062>072-230915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 325 PM CDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR AREAS ALONG AND WEST OF A LINE FROM ROUGHLY SHEBOYGAN...MADISON TO DUBUQUE. A TORNADO WATCH IS IN EFFECT FOR MOST OF SOUTHERN WISCONSIN UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. HEAT INDEX READINGS WILL REACH THE LOWER TO MIDDLE 90S FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING...AND MOST LIKELY AGAIN FRIDAY AND SATURDAY. LMZ643>646-230915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 325 PM CDT THU 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM. THERE IS AN INCREASED RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE STORMS CONTINUES FRIDAY AND SATURDAY. THERE IS A CHANCE OF MORE THUNDERSTORMS NEXT TUESDAY NIGHT AND WEDNESDAY. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 22, 5:16 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN 2 E HOLY HILL 43.24N 88.29W
07/22/2010 M1.91 INCH WASHINGTON WI TRAINED SPOTTER
1.91 INCHES IN AN HOUR TIME PERIOD THIS AFTERNOON...IN
ADDITION TO 1.06 INCHES THAT FELL THIS MORNING
&&
SEARSLocal storm report, Jul 22, 5:17 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
517 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM FUNNEL CLOUD 3 S WATERLOO 43.14N 88.99W
07/22/2010 JEFFERSON WI TRAINED SPOTTER
&&
SEARSLocal storm report, Jul 22, 5:19 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
519 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HEAVY RAIN WEST BEND 43.42N 88.18W
07/22/2010 M1.77 INCH WASHINGTON WI TRAINED SPOTTER
1.77 INCHES IN A 25 MINUTE TIME PERIOD
&&
SEARSLocal storm report, Jul 22, 5:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
524 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN 2 E HOLY HILL 43.24N 88.29W
07/22/2010 M1.91 INCH WASHINGTON WI TRAINED SPOTTER
1.91 INCHES IN A 30 MIN TIME PERIOD THIS AFTERNOON...IN
ADDITION TO 1.06 INCHES THAT FELL THIS MORNING
&&
SEARSLocal storm report, Jul 22, 5:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
528 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM FUNNEL CLOUD 1 E STOUGHTON 42.92N 89.20W
07/22/2010 DANE WI LAW ENFORCEMENT
&&
SEARSLocal storm report, Jul 22, 5:36 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
536 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO 3 NW EDGERTON 42.87N 89.11W
07/22/2010 DANE WI LAW ENFORCEMENT
BRIEF TOUCHDOWN ON THE GROUND AT HWY X AND BLIVEN RD
&&
SEARSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:28 AM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 21 hr |
| Jul 22, 9:36 AM CDT | Areal Flood Advisory | MKX | Iowa, Lafayette, Sauk | 3 hr |
| Jul 22, 2:38 PM CDT | Small Craft Advisory | MKX | 12 hr | |
| Jul 22, 3:14 PM CDT | Areal Flood Advisory | MKX | Columbia, Sauk | 4 hr |
| Jul 22, 3:27 PM CDT | Tornado Warning | MKX | Columbia, Dane, Sauk | 33 min |
| Jul 22, 3:42 PM CDT | Tornado Warning | MKX | Columbia, Dodge | 33 min |
| Jul 22, 4:00 PM CDT | Tornado Warning | MKX | Columbia, Dane | 30 min |
| Jul 22, 4:09 PM CDT | Flash Flood Warning | MKX | Columbia, Dane, Dodge, Washington | 3 hr |
| Jul 22, 4:12 PM CDT | Tornado Warning | MKX | Dodge, Washington | 48 min |
| Jul 22, 4:27 PM CDT | Tornado Warning | MKX | Columbia, Dane, Dodge, Jefferson | 48 min |
| Jul 22, 4:41 PM CDT | Tornado Warning | MKX | Dane, Green, Iowa, Lafayette | 49 min |
| Jul 22, 4:53 PM CDT | Tornado Warning | MKX | Ozaukee, Washington | 22 min |
| Jul 22, 4:55 PM CDT | Special Marine Warning | MKX | 80 min | |
| Jul 22, 5:09 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 36 min |
| Jul 22, 5:10 PM CDT | Flash Flood Warning | MKX | Milwaukee, Ozaukee, Sheboygan, Waukesha | 3 hr |
| Jul 22, 5:14 PM CDT | Tornado Warning | MKX | Dodge, Jefferson, Waukesha | 31 min |
| Jul 22, 5:24 PM CDT | Tornado Warning | MKX | Dane, Green, Jefferson, Rock | 36 min |
| Jul 22, 5:32 PM CDT | Flash Flood Warning | MKX | Dane, Iowa, Jefferson, Milwaukee, Sauk, Waukesha | 6 hr |
| Jul 22, 5:58 PM CDT | Tornado Warning | MKX | Iowa | 47 min |
| Jul 22, 6:18 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 42 min |
| Jul 22, 6:40 PM CDT | Tornado Warning | MKX | Dane, Iowa | 37 min |
| Jul 22, 6:44 PM CDT | Special Marine Warning | MKX | 91 min | |
| Jul 22, 6:47 PM CDT | Tornado Warning | MKX | Milwaukee, Racine, Walworth, Waukesha | 58 min |
| Jul 22, 6:51 PM CDT | Tornado Warning | MKX | Jefferson, Walworth, Waukesha | 24 min |
Nearby
Tornado Warnings in Wisconsin, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.